Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 28, 2009, 1:14 AM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2009, 1:14 AM EDT (05:14 UTC)
- Expired
- Sep 28, 2009, 2:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
Counties Bay County, MI, Midland County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 128 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 10:46 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 280514
SVRDTX
MIC017-111-145-280600-
/O.NEW.KDTX.SV.W.0049.090928T0514Z-090928T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
114 AM EDT MON SEP 28 2009
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN SOUTHEAST MICHIGAN...
EASTERN MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 200 AM EDT
* AT 113 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
EAST OF EDENVILLE TO ST. CHARLES...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FREELAND AROUND 120 AM EDT.
WILLARD AND SHIELDS AROUND 125 AM EDT.
MOUNT FOREST AND BENTLEY AROUND 130 AM EDT.
SAGINAW AROUND 135 AM EDT.
CARROLLTON AND ZILWAUKEE AROUND 140 AM EDT.
PINCONNING AND BAY CITY STATE PARK AROUND 145 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SAGINAW... PINCONNING...
MUNGER... MIDLAND... LINWOOD...
KAWKAWLIN... FREELAND... ESSEXVILLE...
EDENVILLE... BENTLEY... BAY CITY...
AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4392 8404 4392 8392 4385 8390 4384 8393
4378 8393 4377 8394 4370 8392 4367 8390
4360 8370 4341 8371 4339 8424 4382 8442
4384 8436 4383 8418 4400 8417 4400 8405
TIME...MOT...LOC 0514Z 252DEG 27KT 4377 8425 4333 8417
$$
SC/MANN2 follow-up statements
000
WWUS53 KDTX 280526
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 AM EDT MON SEP 28 2009
MIC111-280536-
/O.CAN.KDTX.SV.W.0049.000000T0000Z-090928T0600Z/
MIDLAND MI-
126 AM EDT MON SEP 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIDLAND COUNTY IS
CANCELLED...
LAT...LON 4400 8405 4392 8404 4392 8392 4385 8390
4384 8393 4374 8394 4367 8390 4360 8370
4341 8371 4342 8417 4400 8417
TIME...MOT...LOC 0526Z 254DEG 36KT 4379 8407 4343 8404
$$
MIC017-145-280600-
/O.CON.KDTX.SV.W.0049.000000T0000Z-090928T0600Z/
BAY MI-SAGINAW MI-
126 AM EDT MON SEP 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR NORTHEASTERN SAGINAW AND BAY COUNTIES...
AT 126 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRUMP TO
SAGINAW...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LINWOOD AROUND 130 AM EDT.
PINCONNING AND CARROLLTON AROUND 135 AM EDT.
BAY CITY STATE PARK AND INDIANTOWN AROUND 140 AM EDT.
MUNGER AND ARTHUR AROUND 145 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SAGINAW... PINCONNING...
MUNGER... LINWOOD... KAWKAWLIN...
FREELAND... ESSEXVILLE... BENTLEY...
BAY CITY... AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4400 8405 4392 8404 4392 8392 4385 8390
4384 8393 4374 8394 4367 8390 4360 8370
4341 8371 4342 8417 4400 8417
TIME...MOT...LOC 0526Z 254DEG 36KT 4379 8407 4343 8404
$$
SC/MANN000
WWUS53 KDTX 280601
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
201 AM EDT MON SEP 28 2009
MIC017-145-280611-
/O.EXP.KDTX.SV.W.0049.000000T0000Z-090928T0600Z/
BAY MI-SAGINAW MI-
201 AM EDT MON SEP 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAGINAW AND BAY
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4400 8405 4392 8404 4392 8392 4385 8390
4384 8393 4374 8394 4367 8390 4360 8370
4341 8371 4342 8417 4400 8417
TIME...MOT...LOC 0526Z 254DEG 36KT 4378 8406 4342 8403
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 12:42 AM EDT, 32 minutes earlier.
Area forecast discussion, Sep 28, 12:42 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1242 AM EDT MON SEP 28 2009
.AVIATION...
AN RAPIDLY DEEPENING LOW OVER THE NORTHERN GREAT LAKES WILL SEND A
STRONG COLD FRONT ACROSS SE MI TONIGHT...EXPECTED TO PASS THROUGH
MBS AROUND 06Z AND DTW AROUND 09Z. A BAND OF SHOWERS AND EMBEDDED
THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT. THE MAIN
IMPACT THESE SHOWERS/THUNDERSTORMS WILL HAVE ON THE TAF SITES WILL
BE A BRIEF PERIOD OF STRONG WIND GUSTS /POSSIBLY IN EXCESS OF 40
KTS/ AND INTENSE RAIN. GUSTY WEST-SOUTHWESTERLY WINDS WILL CONTINUE
WITH THE PASSAGE OF THE COLD FRONT...LIKELY TOPPING 30 KNOTS DURING
THE MORNING. STRONG LOW LEVEL COLD AIR ADVECTION AND DAYTIME HEATING
WILL HELP DEEPEN THE BOUNDARY LAYER...LEADING TO FREQUENT GUSTS
AROUND 40 KNOTS DURING THE AFTERNOON. RAIN SHOWERS WILL BECOME QUITE
WIDESPREAD OVERNIGHT AND DURING THE DAY MONDAY. MODEL SOUNDINGS
CONTINUE TO SUPPORT WIDESPREAD MVFR CONDITIONS IN THE RAIN THROUGH
MOST OF THE DAY.
&&
.PREV DISCUSSION...ISSUED 825 PM EDT SUN SEP 27 2009
UPDATE...
A FORECAST UPDATE WAS ISSUED SHORTLY BEFORE 8PM SIMPLY TO ACCOUNT
FOR A FAIRLY LARGE AREA OF SHOWERS ALREADY ADVANCING INTO THE THE
SAGINAW VALLEY AND SOUTH CENTRAL PORTIONS OF THE STATE.
OVERALL...NOT MUCH HAS CHANGED WITH THE FORECAST THOUGHT FOR THE
OVERNIGHT. CONVECTION HAS BEEN EXPANDING ACROSS WISCONSIN IN
ADVANCE OF THE POTENT MID LEVEL WAVE DIVING ACROSS THE UPPER
MISSISSIPPI VALLEY. THE LATEST SPC MESO ANALYSIS SHOWS FAIRLY
STEEP LAPSE RATES OVER LOWER MI...WHICH WILL SUPPORT OVERNIGHT
THUNDERSTORM ACTIVITY. STILL LOOKING AT SIGNIFICANT MID LEVEL
HEIGHT FALLS OVERNIGHT...WITH STRONG UPPER JET FORCING ALONG THE
COLD FRONT /STILL SLATED TO MOVE THROUGH BETWEEN 06Z AND 09Z/. IN
LIGHT OF THE DYNAMIC FORCING AND STRONG WIND FIELDS OVERNIGHT...THERE
REMAINS THE POTENTIAL FOR DAMAGING WINDS ALONG FORWARD PROPAGATING
CONVECTIVE LINE SEGMENTS.
PREV DISCUSSION...ISSUED 345 PM EDT SUN SEP 27 2009
SHORT TERM...TONIGHT
POWERFUL UPPER LEVEL WAVE TRACKING THROUGH THE DAKOTAS HAS ITS SITES
ON THE SOUTHERN MICHIGAN BORDER TONIGHT...PROVIDING GOOD
DYNAMICS/LARGE SCALE ASSENT AS 536 DAM LOW AT 500 MB DEVELOPS/MOVES
OVER THE GREAT LAKES REGION. WITH THE STRONG LOW LEVEL FRONTAL
BOUNDARY BARRELING THROUGH AND A BIT OF ADDED MOISTURE FLUX OFF THE
MILD WATERS OF LAKE MICHIGAN (MID 60S)...FELT CATEGORICAL POPS WERE
WARRANTED LATE TONIGHT...AS RIBBON OF 850 MB DEW POINTS OF +10 C
EXTENDS INTO SOUTHERN LOWER MICHIGAN. INSTABILITY IS MODEST AND
QUESTIONABLE OVER SOUTHEAST MICHIGAN...BUT WILL NEED TO
RESPECT THE STRONG WIND FIELDS (50+ KNOT LOW LEVEL JET)...AND WILL
BE MAINTAINING THE SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR
DAMAGING WINDS. HOPEFULLY...JUST ENOUGH SURFACE BASED STABILITY TO
PREVENT MUCH MORE THAN 45 MPH GUSTS MAKING IT TO THE SURFACE. WITH
THAT IN MIND...TO ACCOUNT FOR THIS POSSIBILITY...WE HAVE ELECTED TO
START THE WIND ADVISORY WITH THE FRONTAL PASSAGE (7Z). BUT FROM A
CWA-WIDE PERSPECTIVE...THE STRONGEST AND LONGEST DURATION WINDS ARE
EXPECTED TO OCCUR TOMORROW.
LONG TERM...MONDAY THROUGH SUNDAY
VERY UNSETTLED WEATHER EXPECTED AS TWO MAJOR STORM SYSTEMS AFFECT
THE AREA DURING THE UPCOMING WEEK. THE 1ST HAS BEEN WELL ADVERTISED
AND WILL BRING MUCH COLDER AND WINDIER CONDITIONS ON MONDAY AS THE
ASSOCIATED COLD FRONT PASSES EAST OF THE AREA. THE CENTER OF THE
STORM WILL TRANSLATE ALONG THE NORTH SHORE OF LAKE HURON ON MONDAY
AND AS THIS SYSTEM SETTLES TO AROUND THE BRUCE PENINSULA LATE IN THE
DAY...ANOTHER SECONDARY SHOT OF COLD AIR WILL SWEEP SOUTHEAST ACROSS
THE REGION MONDAY NIGHT. AFTER SOME COORDINATION...WILL BE ISSUING A
WIND ADVISORY...WHICH WILL CONTINUE UNTIL MIDNIGHT MONDAY NIGHT. THE
SECONDARY SURGE OF COLDER AIR...HOWEVER...WILL KEEP BLUSTERY WEATHER
IN PLACE MONDAY NIGHT INTO TUESDAY BEFORE THE SYSTEM FINALLY WORKS
FAR ENOUGH EAST TO ALLOW OF IMPROVING CONDITIONS TUESDAY NIGHT INTO
WEDNESDAY. RAIN SHOWERS WILL BE PREVALENT ON MONDAY AS THIS SYSTEM
CROSSES THE AREA. MEANWHILE...WRAPAROUND MOISTURE ON THE BACK SIDE
OF THE LOW WILL BE SLOW TO COMPLETELY EXIT THE REGION...SO SHOWERS
REMAIN A DECENT LIKELIHOOD MONDAY NIGHT...BEFORE GRADUALLY TAPERING
OFF AND SHIFT EAST DURING THE DAY TUESDAY...AND ESPECIALLY TUESDAY
NIGHT.
THE QUIET PERIOD SETS UP IN THE WAKE OF THIS SYSTEM AS HIGH PRESSURE
SETTLES THROUGH THE AREA WEDNESDAY INTO THURSDAY...BUT THIS WILL
CHANGE DURING THE COURSE OF THE DAY FRIDAY AS THE NEXT STORM SYSTEM
EJECTS INTO THE CENTRAL GREAT LAKES...BRINGING A RETURN OF SHOWERY
WEATHER LATE IN THE DAY AND PRETTY MUCH ON THROUGH THE WEEKEND. THIS
IS A BIG CHANGE FROM MODEL CONSENSUS YESTERDAY...WHICH HAD THE STORM
SPINNING UP INTO THE UPPER MIDWEST/WESTERN LAKES REGION ON ITS WAY
INTO ONTARIO. NOW...THIS UPPER LOW IS EXPECTED TO PIVOT EAST INTO
THE AREA AFTER SPINNING UP OVER THE CENTRAL PLAINS. WHILE THIS STORM
WILL BRING ANOTHER PERIOD OF SHOWERS TO THE AREA...AND ALSO COOLER
WEATHER...IT WILL BE IN THE DYING STAGE OF ITS LIFE-CYCLE...SO WINDS
WILL BE OF NO REAL CONCERN...AND TEMPERATURES WILL NOT BE QUITE AS
COOL GIVEN ITS TRAJECTORY OUT OF THE CENTRAL PLAINS RIGHT OVER THE
CENTRAL GREAT LAKES.
TEMPERATURES WILL BE ON A BIT OF A ROLLER COASTER...HOLDING CLOSE TO
60 ON MONDAY IN THE WAKE OF COLD FRONT #1 OF STORM SYSTEM #1. COLD
FRONT #2 OF STORM #1 WILL THEN MOVE THROUGH THE AREA MONDAY NIGHT
AND BRING THE COLDEST AIR INTO THE AREA ON TUESDAY...WITH HIGHS OF
55-60. MODERATION WILL THEN ENSUE WEDNESDAY INTO FRIDAY...W/ 60-65
FOR HIGHS ON WEDNESDAY...BACK TO NEAR 70 THU/FRI. COLD FRONT #1 OF
STORM #2...WHICH MOVES INTO THE REGION FRIDAY NIGHT...WILL BRING
COOLER TEMPERATURES BY SATURDAY...BACK TO 60-65 FOR HIGHS...WITH
THESE CONDITIONS CONTINUING INTO SUNDAY AS THE CENTER OF THE STORM
AND CORE OF COOL AIR DRIFTS OVER THE REGION.
MARINE...
A VERY STRONG SURFACE CYCLONE WILL ADVANCE INTO THE NORTHERN GREAT
LAKES TONIGHT...SENDING A ROBUST COLD FRONT THROUGH LOWER
MICHIGAN/LAKE HURON LATE TONIGHT/TOMORROW MORNING. IT IS POSSIBLE
THIS SURFACE LOW COULD STRENGTHEN TO LESS THAN 980MB NEAR MANITOULIN
ISLAND LATE TOMORROW. AS THE WINDS VEER WESTERLY IN THE WAKE OF THE
COLD FRONT TOMORROW MORNING...VERY UNSTABLE CONDITIONS WILL DEVELOP.
WITH THE TIGHT PRESSURE GRADIENT IN PLACE...GALE FORCE CONDITIONS
WILL OCCUR ACROSS ALL MARINE AREAS MONDAY AFTERNOON. A SECONDARY
COLD FRONT IS ALSO INDICATED FOR MONDAY NIGHT...LIKELY CAUSING
INCLEMENT CONDITIONS WELL INTO TUESDAY. A RIDGE OF HIGH PRESSURE
BUILDING INTO THE CENTRAL GREAT LAKES FOR THE MID WEEK PERIOD WILL
PUT AN END TO THE SHOWERS AND ALLOW THE WINDS TO COME DOWN AND SKIES
TO CLEAR OUT AS WELL.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL MIDNIGHT TUESDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ441-LHZ442-LHZ443-LHZ462-
LHZ463-LHZ464...FROM 6 AM MONDAY TO 1 PM TUESDAY.
GALE WARNING...SAGINAW BAY...FROM 6 AM MONDAY TO 5 AM TUESDAY.
LAKE ST CLAIR...
WIND ADVISORY...LCZ422...UNTIL MIDNIGHT TUESDAY.
GALE WARNING...FROM 6 AM MONDAY TO 5 AM TUESDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 6 AM MONDAY TO 5 AM TUESDAY.
LOW WATER ADVISORY...FROM 6 AM MONDAY TO 11 AM TUESDAY.
&&
AVIATION.....KURIMSKI
UPDATE.......SC
SHORT TERM...SF
LONG TERM....DG
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Sep 27, 3:30 PM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT SUN SEP 27 2009 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 330 PM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A POWERFUL LOW PRESSURE SYSTEM WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN TONIGHT SENDING A STRONG COLD FRONT THROUGH THE STATE. THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER....WITH DAMAGING WIND GUSTS OF UP TO 60 MPH THE PRIMARY THREAT. ANY THUNDERSTORM ACTIVITY WILL TRACK QUICKLY EASTWARD AT UPWARDS OF 60 MPH. A WIND ADVISORY IS IN EFFECT LATE TONIGHT THROUGH TOMORROW EVENING. REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.../NPWDTX/. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT LATE TONIGHT THROUGH TOMORROW EVENING. REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.../NPWDTX/. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 330 PM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT LATE TONIGHT FOR THE OPEN AND NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS.../MWWDTX/.../GLFLH/.../GLFSC/...AND /NSHDTX/ FOR GREATER DETAIL. A POWERFUL LOW PRESSURE SYSTEM WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN TONIGHT SENDING A STRONG COLD FRONT THROUGH THE STATE. THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER....WITH WIND GUSTS OF UP TO 50 KNOTS THE PRIMARY THREAT. ANY THUNDERSTORM ACTIVITY WILL TRACK QUICKLY EASTWARD AT UPWARDS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNINGS ARE IN MONDAY FOR THE OPEN AND NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS.../MWWDTX/.../GLFLH/.../GLFSC/...AND /NSHDTX/ FOR GREATER DETAIL. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 28, 12:16 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1216 AM EDT MON SEP 28 2009 MIZ047-048-053-280515- BAY-MIDLAND-SAGINAW- 1216 AM EDT MON SEP 28 2009 ...SPECIAL WEATHER STATEMENT... AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF SANFORD TO 46 MILES SOUTHWEST OF ST. CHARLES...MOVING NORTHEAST AT 60 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY AND OIL CITY AROUND 1230 AM EDT... SANFORD AROUND 1240 AM EDT... MIDLAND AND MERRILL AROUND 1250 AM EDT... ST. CHARLES AND FREELAND AROUND 100 AM EDT... PINCONNING AND LINWOOD AROUND 105 AM EDT... BAY CITY AND BRIDGEPORT AROUND 110 AM EDT... ESSEXVILLE AND MUNGER AROUND 115 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Sep 28, 1:00 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 100 AM EDT MON SEP 28 2009 MIZ047-048-053-280600- BAY-MIDLAND-SAGINAW- 100 AM EDT MON SEP 28 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF COLEMAN TO 16 MILES WEST OF ST. CHARLES...MOVING EAST AT 40 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... EDENVILLE AND SANFORD AROUND 105 AM EDT... MIDLAND AND MERRILL AROUND 110 AM EDT... ST. CHARLES AROUND 120 AM EDT... FREELAND AND AUBURN AROUND 125 AM EDT... SAGINAW AND LINWOOD AROUND 135 AM EDT... BRIDGEPORT AND ZILWAUKEE AROUND 140 AM EDT... ESSEXVILLE AROUND 145 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 1:10 AM EDT | Special Marine Warning | DTX | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.